Hi can someone look at my latest blood results .I'm hypo aged 52 female .was diagnosed 16 years ago and started taking levo 50 and increased to taking levroxine 100 for the past 10 yrs . I have put on 2 stone since being diagnosed now weigh 12.4 stone can't lose weight no matter how hard I try , get tired sometimes ,dry skin, seem to lose fair bit of hair and its thin enough .Asked the Dr if I need levo increasing or some T3 but he said no I'm fine everything is normal .I do take a Vit B supplement each day .Also I'm type 2 diabetic and any take metormin and on statin .Any advice would be great full . Just wondering if I should try a little T3 myself.

TSH LEVEL =0.42 ( 0.27 - 7.1 )

T4 LEVEL = 15.6 ( 9-26)

T3 LEVEL = 3.7 ( 2.8 - 7.1 )

FOLATE = 5.8


VIT B = 559

12 Replies

  • You might not need T3 if you had an increase in levo. Your FT4 is so low, you haven't got much to convert, which is why the FT3 is low.

    100 mcg is little more than a starter dose, but I suppose your doctor is only looking at your TSH, which is ok. Try asking him for an increase. :)

  • Thank you for your reply. I asked the Dr about increasing my levo but he said No its ok , I don't think he will up my Levo only 2 months ago they was going to reduce it because of my TSH reading ...... so how can I increase my T4 and T3 ...grrrrrrrr Dr's

  • Well, if your doctor is that ignorant, can you change him? The only alternative is self-treating. On-line, you can buy levo, T3, NDT - the choice is yours.

    Adding T3 won't hurt you, as Heloise said. I just thought it would be easier for you if you could get your doctor to increase your dose. :)

  • I've seen a few Dr's at my practice don't think any off them have a good knowledge of thyroid problems .I'm thinking of self treating a little and see how I feel then .If changes are good then I'll go back to the Dr's and see what happens. Thank you for your advice it's very much appreciated.

  • No, I don't suppose any of them do. I just thought one of them might be open to persuasion and reasoning.

  • Hi Lorraine, yes, it's perfectly "normal" for him to look at obvious hypothyroid symptoms and ignore them as long as the TSH is low. After three years on this site, I pronounce the medical profession guilty of under treating hypothyroidism. AS greygoose mentioned you are not on enough Levo in the first place but I know it is very difficult to lose weight on T4 only. Personally I would go ahead and start adding bits of T3. (I'm not in the medical profession but have taken all the forms of hormone). I can see absolutely no harm as long as you monitor yourself and go slowly. I'm in the U.S. so I can't advise where to get it but you may find yourself able to get off both metformin and statins which are not good for your hypo.

  • Just wanted to say...

    Those are the widest reference ranges I have ever seen. Obviously the NHS is increasing the number of people who can be declared "normal" and fobbed off.

  • I read that hey changed the ranges last yr ...... no wonder we don't stand a chance

  • Although the interval for FT3 still works out at 9.9, which is the usual number.

  • HI Lorraine - your B12 isn't optimal either - PAS says to aim for 1,000. The fact that you're on metformin will have an effect on your B12 levels as well so you may want to think about increasing your B12 supplementation.

  • Thank you very much I've got some vit 1000 I thought about taking 2 a day instead of 1

  • been taking T3 for the past 2 weeks started on a quarter of a table (25 ) twice a day now I'm taking 25 split into two .... I'm still taking my levo 100 .. I don't feel any different or had any problems , not sure if I need to up my T3 and stay on taking levo 100 or reduce levo and increase T3 ...... I'm self medicating T3 as my doctor would not prescribe it . Any advice would be great .

You may also like...